OPP WARNS OF PURPLE FENTANYL IN GRENVILLE COUNTY

0
590

The Grenville Detachment of the Ontario Provincial Police (OPP) and the OPP Community Street Crime Unit are warning the public after police attended a residence in the Augusta Township last week in relation to an opioid overdose.

Purple heroin, often called “Purp”, is typically a combination of heroin mixed with either fentanyl and/or carfentanil. Fentanyl is 40 times more potent than heroin and carfentanil is 100 times more potent than fentanyl.

There is no way for users to know exactly what substances are in illicit drugs.

When you buy drugs on the street, there is no way of telling whether they have been laced with more powerful substances such as opioids. You can’t see them. You can’t smell them. You can’t taste them. If you buy and consume ANY type of illicit drug, you are putting yourself and potentially others at extreme risk!

If you suspect someone is having an overdose, you should call 911 and, if possible, give naloxone and CPR. The Good Samaritan Drug Overdose Act protects individuals who are worried about getting into trouble with the law because they may have drugs, are violating release or parole conditions. It can protect you from certain charges if you experience or witness an overdose and call 911 for help.

For general information about opioids, visit the Health Canada or Government of Ontario websites.

If you have any information on any investigations or any other matter, please contact Grenville OPP on 1-888-310-1122, or Crime Stoppers at 1-800-222- (TIPS) 8477, or submit your tip on-line at www.tipsubmit.com. Crime Stoppers does not want your name, you don’t go to court, and you could earn cash reward.

LEAVE A REPLY

Please enter your comment!
Please enter your name here